MAUDE Adverse Event Report: ATLAS WIRE FLAT WIRE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

ATLAS WIRE FLAT WIRE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number AE-428115
Health Effect - Clinical Codes Extravasation (1842); No Code Available (3191)
Date of Event 03/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): the wires in the stone basket had to be cut, so the basket would disengage).The reported information was received from mw5041692.This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The following information was reported: a 3 french, 4 wire basket was placed around the distal aspect of the stone during a ureteroscopy.The stone was engaged and slightly dislodged inferiorly, but it was clearly impacted against the side wall of the ureter.As a result, there was an attempt to disengage the stone basket, but the stone basket failed and would not disengage.Multiple attempts at disengagement were tried.The matter of recourse was to cut the stone basket wire proximal to the control handle.Several wires that navigated the stone were then sequentially cut until the basket disengaged.Due to the necessary tension applied to the stone basket to manually disengage it in the above mentioned manner, there clearly was some mild trauma to the ureteral wall and mucosa.A retrograde showed some extravasation.Several attempts at repeat guidewire placement up the ureter were unsuccessful and the bladder was then drained.The device was fully removed from the patient and the patient was taken to the recovery room in satisfactory condition.The patient was in operating room under general anesthesia when event occurred.Based upon the information received, there was no report of the patient requiring any additional procedures as a result of this occurrence.

Brand Name
ATLAS WIRE FLAT WIRE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
MDR Report Key7135689
Report Number1820334-2017-04110
Device Sequence Number1290349
Product Code FFL
UDI-Device Identifier00827002327887
UDI-Public(01)00827002327887(17)161101(10)U2423719
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAE-428115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;